Discussions By Condition: Skin conditions

Chronic tightness and swelling on the right cheek that affects my vision at times

Posted In: Skin conditions 0 Replies
  • Posted By: Blue Crab
  • December 14, 2006
  • 02:40 AM

I have the following symptoms and I have not yet had any luck with doctors figuring them out. I have started logging my symptoms below so that someone can help me. This list is followed by a number of things I have been prescribed or had done. I am hoping that someone in this forum can point me in the right direction. Help Please!

Blurred Vision In well lit areas - once a week
Regular Headache - once every two weeks
Migraine Headache - 3 times a year
Dizziness / Loss of Balance - once a month
Loss of Cognitive Sharpness - twice a month
Dry Eye - twice a month
Cheek Burning / Swollen - CHRONIC SYMPTOM

The following are things I have been prescribed to try and help symptoms as well as some other medical things I have had done.
Glacoma medicine - tested negative, but eye pressure in the right is was slightly above normal (21)
.05% topical steroid for the burning/swollen feeling in my face. This feeling runs from the corner of my right eye by nose to the cheek area, then up along the right side of my face to about the middle of my forehead. This is typically accompanied by a burning feeling in my eye and a drop off of clear vision in my right eye. When I raise my right eyebrow, the whole area from my right cheek to my right forhead feels tight. THESE ARE THE MAIN CHRONIC SYMPTOMS.
Stronger Steroid - tried without helping the issue.
Elidal (Sp?) - took for two weeks and rubbed it on the area under my eye and on the cheek but to no avail.
Photodynamic Laser treatment of this area. This did seem to help the intensity, but the problem is still there.
MRI - Looks fine
Naoproxen - for migraines. I get headaches once in a while, but they are rarely debilatating. I have bad ones 1-3 times a year. This drug does not help the blurred vision.
I am on Valtrex, but do not have it in my eyes from the symptoms that I have seen.
Claritan - I have been on it for two straight weeks, which is how long my dermotogist told me I needed to be on it for it to be effective. It does not relieve the symptoms.
Lasik - (3 years ago) I have had Lasik in my right eye, but I don't think that the halos are due to this. The reason that I say this is that when I have halos, they are always accompanied by the burning, swollen feeling in my cheek / eye orbit as well as a burning sensation in my eye itself. I have also had times where I could see fine at night. (A moment of clarity!)
Blepharplasty - removal of some exess skin above the eyelids. Both eyes. Symptoms were present before this procedure, but seem to be progressively getting worse.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?